Does hormone therapy increase allergic reactions and upper gastrointestinal problems?; Results from a population-based study of Swedish woman. The women's health in the Lund area (WHILA) study.
Forskningsoutput: Tidskriftsbidrag › Artikel i vetenskaplig tidskrift
Objectives: To delineate the use of various drugs particularly pertaining to allergy and upper gastrointestinal problems in relation to hormone status in middle aged women. Methods: An analysis from a population-based study on women born between 1935 and 1945 and lived in the Lund area southern Sweden. Of 10766 women, 6917 provided complete data sets; in turn 5673 were assessed for the use of medication in this study. Among the cohort, 9% of women were premenopausal (PM), 54% were postmenopausal without hormone replacement therapy (PM0) and 37% were current hormone replacement therapy users (PMT). Results: There were 7 (1.3%) women in PM, 11 (0.4%) in PMO and 21 (1.0%) in PMT group who used loratadine regularly. There was a significant difference between the PM and PMO groups and also between the PMO and PMT groups in the use of loratadine (P < 0.05). Among 21 loratadine users in PMT group 4 (19%) used transdermal patches and 17 (81%) used oral HRT. The result for omeprazole use was as follows: 4 (0.8%) of PM group, 39 (1.3%) of PMO group and 42 (2.0%) of PMT group. The use of omeprazole was significantly higher in the PMT group than in the PM (P = 0.05) and PMO group (P < 0.05). There was no relation between the use of omeprazole and smoking or alcohol consumption. Conclusions: Use of hormone replacement therapy seems to be related to a higher frequency of omeprazole and loratadine use, which implies that hormone replacement therapy, may be associated with more upper gastrointestinal symptoms as well as allergy. (C) 2003 Published by Elsevier Ireland Ltd.
|Enheter & grupper|
Ämnesklassifikation (UKÄ) – OBLIGATORISK
|Status||Published - 2004|
|Peer review utförd||Ja|